| Catalog Number |
367963 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported while using bd vacutainer® pst¿ gel and lithium heparin (lh) blood collection tubes foreign matter-bluish impurities was found floating in the plasma.No adverse impact was reported regarding the patient or user.
Additional Manufacturer Narrative
Investigation summary - the following fields have been updated with additional information: d10.Device available for eval- yes.D10.Returned to manufacturer on: 27-feb-2025.H3.Device eval by manufacturer- yes.Bd received one sample and nine photos for investigation.The photos depict foreign material in the tube that is bluish in color.A functional test was completed on the substance in the tube, revealing that the unidentified matter consists of polyethylene and silicone lubricant, which are commonly used in the manufacturing setting, suggesting it may have been introduced during manufacture.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: foreign matter - non-biological.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
Event or Problem Description